MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS 10PK CARTRG; M3

INTEGRA LIFESCIENCES MANSFIELD CRYOSOLUTIONS 10PK CARTRG; M3
Catalog Number 33516
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the physician was attempting to attach a new cartridge/cryosolutions 10pk cartridge (33516) to the pen and it "exploded" with liquid nitrogen.It sprayed both of the physician's hand resulting in the physician getting minor burns on her hands before she could safely put it down.The entire pen and cartridge became covered in frost.It is unknown whether medical intervention was required.No patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional b5 narrative: it was reported "device/cartridges were not being used during surgery but for wart destruction.No patient was injured.One of the physician's got mild burns on hands.She was applying a new cartridge to cryopen (something she is very familiar doing) and the cartridge starting spraying uncontrollably, causing the cartridge and entire pen to become frozen white and covered in frost.When she was trying to put the pen down safely, her hand came in contact with the very cold units and she mildly burned her hands.She did not require any treatment for the exposure.".
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Updated fields: d4 (udi#), d9, h2, h3, h4, h6, h10.The suspected cartridge/cryosolutions 10pk cartridge (33516) was not returned to the manufacturer; therefore, an evaluation of the device could not be performed.Device history record (dhr) was reviewed, and no anomalies related to the reported failure were observed.The issue of gas exploding or spraying out may result from misalignment of the cartridge and control mechanism during setup.The instructions for use (ifu) directs user to always use protective gloves when installing cartridges and using cryosolutions® devices.The cartridge must be screwed into the control mechanism in a clockwise direction both quickly and completely.The pin must be fully inserted into the pin insertion point before attaching the cartridge.A definitive root cause cannot be determined.If additional relevant information becomes available, complaint will be reopened, and the respective evaluation performed.Rends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CRYOSOLUTIONS 10PK CARTRG
Common Device Name
M3
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18531860
Report Number3014334038-2024-00009
Device Sequence Number7772894
Product Code GEH
UDI-Device Identifier10381780171959
UDI-Public10381780171959
Combination Product (Y/N)N
PMA/510(K) Number
K091721
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33516
Device Lot NumberA7663
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer01/19/2024
03/19/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/09/2024
04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale